My Cart

0 Item(s): $0.00

You have no items in your shopping cart.

Medications That Cause Erectile Dysfunction

Medications That Cause Erectile Dysfunction

What prescription drugs may cause erectile dysfunction?

Erectile dysfunction (ED) is a common side effect of a number of prescription drugs. While these medications may treat a disease or condition, in doing so they can affect a man's hormones, nerves or blood circulation. The result may be ED or an increase in the risk of ED.

If you have ED and think that it may be a result of the medication you are using, DO NOT stop taking the medication. If the problem persists, contact your doctor and he or she may be able to prescribe a different medication. Common medications that may list ED as a potential side effect include:

  • Diuretics
  • Antihypertensives
  • Antihistamines
  • Antidepressants
  • Parkinson's disease drugs
  • Antiarrhythmics

What other substances or drugs may cause erectile dysfunction?

Other substances or drugs that can cause or lead to ED include these recreational and frequently abused drugs:

  • Alcohol
  • Amphetamines
  • Barbiturates
  • Cocaine
  • Marijuana
  • Methadone
  • Nicotine
  • Opiates

Aside from the well-known complications that the use and abuse of these drugs can cause, ED is not often mentioned. However, use of these drugs is a risk factor for ED. These drugs not only affect and often times slow down the central nervous system, but can also cause serious damage to the blood vessels, leading to permanent ED.

Challenges for men

Over time, high blood pressure damages the lining of blood vessels and causes arteries to harden and narrow (atherosclerosis), limiting blood flow. This means less blood is able to flow to the penis.

For some men, the decreased blood flow makes it difficult to achieve and maintain erections — often referred to as erectile dysfunction. The problem is fairly common.

High blood pressure can also interfere with ejaculation and reduce sexual desire. Sometimes the medications used to treat high blood pressure have similar effects

Challenges for women

High blood pressure's effect on sexual problems in women isn't well-understood. But it's possible that high blood pressure could affect a woman's sex life.

High blood pressure can reduce blood flow to the vagina. For some women, this leads to a decrease in sexual desire or arousal, vaginal dryness, or difficulty achieving orgasm. Improving arousal and lubrication can help.

Like men, women can experience anxiety and relationship issues due to sexual dysfunction. Women should talk to their doctor if they experience these difficulties.

Possible links to ED

While ED isn’t a widely reported side effect of statins, researchers have explored the possibility.

One 2014 study found that statins may in fact reduce testosterone levels. Testosterone is the primary male sex hormone, and it’s necessary for an erection to be achieved.

The same study also pointed to the possibility that statins can aggravate existing ED. However, a 2017 review found that statins didn’t increase men’s risk of sexual dysfunction, although researchers agreed that more study is needed.

Know More About This Medicine and Buy Now : MedyPharma.com

Loading...